Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 224, NWS Morristown, TN

August 3, 2005Johnson County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2005, 5:45 PM EDT for Johnson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2005, 5:45 PM EDT (21:45 UTC)
Expired
Aug 3, 2005, 6:17 PM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Johnson County, TN

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 3:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT WED AUG 3 2005

.SHORT TERM...(TONIGHT THROUGH FRI NIGHT)...LITTLE CHANGE TO CURRENT
FORECAST. SURFACE HIGH PRESSURE RIDGE CENTERED JUST NORTH OF MRX CWA
WITH AXIS ACROSS VALLEY AREAS OF E TN. LOW LEVEL FLOW SLIGHTLY CONVERGENT
IN MOUNTAINOUS AREAS WHERE DIFFERENTIAL HEATING AND UPSLOPE FLOW
AIDING IN SOME CONVECTIVE DEVELOPMENT THIS AFTN THAT WILL CONTINUE
INTO THIS EVE. RIDGE AXIS SHIFTS A BIT EASTWARD ON THURSDAY WITH
LITTLE CHANGE IN THICKNESS VALUES OR PWS. WEAKENING MID/UPR LVL
TROUGH APPROACHES AREA FROM NW ON FRI WITH INCREASED MOISTURE AND
SHOWERS CHANCES MAINLY N PARTS INTO FRI NGT. MOS TEMPS CLOSE AND
STAYED MAINLY WITH GFS WHICH HAS A GOOD GRIP ON THIS AIRMASS.

.LONG TERM....(SAT THROUGH WED)...MODELS AND ENSEMBLES ARE IN
REASONABLY GOOD AGREEMENT THROUGH THE LONG TERM. WEAK FRONT
APPROACHES THE SOUTHERN APPALACHIANS ON SATURDAY...BUT STALLS OUT
BEFORE PROGRESSING INTO THE AREA. FRONT EVENTUALLY DISSIPATES BUT
PROVIDES SOME MOISTURE AND WEAK FOCUS FOR CONVECTION THROUGH MUCH OF
THE PERIOD. THUS HAVE CONTINUED CHANCE POPS THROUGH EARLY NEXT WEEK.
ANTICIPATE COVERAGE TO GRADUALLY DECREASE BY LATE IN THE PERIOD AS
BOUNDARY DISSIPATES AND UPPER SUPPORT WEAKENS AND PULLS
NORTHEASTWARD AWAY FROM OUR AREA. GFS GUIDANCE TEMPS APPEAR
REASONABLE AND WERE GENERALLY FOLLOWED CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  95  70  92 /  10  10  10  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  94  69  91 /  10  10  10  20
OAK RIDGE, TN                       68  95  69  92 /  10  10  10  20
TRI CITIES AIRPORT, TN              63  92  63  90 /  10  10  10  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

SON/LCM
Hazardous weather outlook, Aug 3, 5:40 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 AM EDT WED AUG 3 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-041000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
540 AM EDT (440 AM CDT) WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:28 PM EDTSevere Thunderstorm WarningMRXCherokee32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.